# SDR CA080229005

- Difficulty date: February 29, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- Make and model: Cessna A185E
- Aircraft time: 7,093 hours
- Engine: Cont IO520D
- Propeller: Mcauly D2A34C58
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Bracket
- Part number: 0512128
- Condition: Broken
- Location: Te Flaps
- Part time: 7,402 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON PREFLIGHT INSPECTION, PILOT FOUND WHEN FLAPS EXTENDED, LT FLAP HAD NO TENSION, AND COULD BE LIFTED TO THE RETRACT POSITION, POTENTIALLY CAUSING DISIMILAR LIFT WHEN ACTIVATED IN FLIGHT.  INSPECTED AREA, AND FOUND LT BRACKET BROKEN AT F.S. 65.33, IB MOUNTING TABS BROKEN. SIMILAR OCCURANCE  INSPECTED AREA EACH 100 HRS SINCE, NO INDICATION OF CRACKS PREVIOUSLY DETECTED.  SUSPECT THAT FAILURE IS IMMEDIATE AS BREAKS LOOK NEW. POORLY DESIGNED PART FOR LOADS THAT ARE IMPOSED. (TC NR 20080229005)
